New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jen2882
New Member


Date Joined Jun 2009
Total Posts : 4
   Posted 6/18/2009 12:30 PM (GMT -7)   
I am new to the forums and have recently been diagnosed with BP.  I have only been on Lamictal for three days, but I am feeling worse on it.  Anyone have the same experience?
 
All I want to do is curl up in a blanket, even though it's 80 degrees outside, because I am freezing.  And Sleep!!
 
 

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 6/19/2009 8:20 PM (GMT -7)   
Hi Jen2882,

I'm sorry no one got back to you yesterday. I'm a little busy this weekend. Welcome to HealingWell and to the bipolar forum. You must be reeling a little bit from the new diagnosis. It's always a little bit scary at first. Feel free to ask questions if you have them.

Lamictal needs to be started very gradually and built up over a period of 6 weeks before you're getting any true medical benefit. After 3 days, there's still almost no medicine in your blood stream yet. I know how frustrating that is when you want to take a pill and feel better now, but most of the time it doesn't work that way with mental health drugs.

Instead, you need to try some alternative diversion techniques to try and keep yourself feeling okay even though your medicine hasn't kicked in yet -- Rely on your support system to help you through the tough times: These are your friends and family, your doctor and therapist, anyone who knows about the bipolar and who is positive, friendly and has your best interest at heart. Talk to them and get some advice about pulling through. Invite someone over to watch a DVD with you. Bake a cake. Go for a walk.

And of course, always get online and say hello to us. We'll be happy to chat. Nice to meet you!

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Jen2882
New Member


Date Joined Jun 2009
Total Posts : 4
   Posted 6/22/2009 7:33 AM (GMT -7)   
Thanks Serafena!

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 6/22/2009 5:12 PM (GMT -7)   
How are you feeling today, Jen?
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


teritim
New Member


Date Joined Jun 2009
Total Posts : 1
   Posted 6/23/2009 3:01 PM (GMT -7)   
On lamictal for epilepsy,100mg x2.had my one and only seizure 3 years ago,doc says prob come off it soon.Lamictal must be working.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 6/23/2009 4:03 PM (GMT -7)   
Hi teritim,

Glad to hear Lamictal is working for you. Are you bipolar?

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Jen2882
New Member


Date Joined Jun 2009
Total Posts : 4
   Posted 6/23/2009 4:20 PM (GMT -7)   
Mostly just still really tired. But just trying to get through without napping all time! ;-)

mommy.michele
Regular Member


Date Joined Dec 2007
Total Posts : 369
   Posted 6/23/2009 6:26 PM (GMT -7)   
The tiredness will wear off. When I first started my Risperdal I could have slept all day and all night! But it really does take a few weeks to see the true affect of these types of meds.
"Just because you're in the driver's seat, doesn't mean
you have to run people over." ~ Fred Pausch

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 11:11 AM (GMT -7)
There are a total of 2,733,561 posts in 301,135 threads.
View Active Threads


Who's Online
This forum has 151272 registered members. Please welcome our newest member, Toto'surprise.
350 Guest(s), 17 Registered Member(s) are currently online.  Details
BensonHill, marciac12, tickbite666, tickcheckguy, Bucko, Girlie, mpost, Toto'surprise, ChickNorris, pmm73, WORLD HEALING, Bobby Mac, ks1905, Namie, peanut307, Nosila, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer